• question-icon

    What causes high pulse rate?

default
Posted on Wed, 25 May 2016 in Internal Doctor Category
Question: Hello,

I checked my blood pressure and it was 131/73and my pulse 130. I decided to check my blood pressure because I felt my heart rate racing when I was laying down watching TV. Why is my pulse so high? I checked it a second time and got a reading of 116/62 with a pulse of 108.
doctor
Answered by Dr. Arnab Banerjee 8 minutes later
Brief Answer:
Nothing to worry, however routine and timely follow-up to continue..

Detailed Answer:
Dear XXXXXXX Welcome to HCM,

I've gone through your query and let me assure you that given your age (44 yrs) as well as sex (Female) , you have nothing to worry about..

Only thing which your Cardiologist has rightly pointed out is the anxiety factor..

You need to get over it. i'll help you to..

First of all please tell me how did you check your BP and pulse at home(specially when you're watching TV) ?

Tachycardia otherwise known as racing of Heart beat is often felt as a Palpitation which is a physiological finding in any individual..

So if you're worried too much or even over-conscious regarding your heart beat it'll go up too..

Even if you're exhausted after any physical activity , mental/physical stress , over worked-up , it's gonna get higher..

So you need to narrow down , what it is , that's causing this over and over again..

Why are you so stressed up in the first place ?

Why do you keep on measuring your Heart rate and Blood pressure , that's not normal under any circumstances for a healthy individual.. ?

Please feel free to share the details. what's bothering you so much (you've already mentioned anxiety, I want to know why are you having so much anxiety dear ? What's wrong?)

Please let me know so that I can help you better..

Awaiting for your reply..

Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Arnab Banerjee 38 minutes later
So, I was laying down and felt my heart beating fast. I sat up for about 5 minutes. I asked my mother for her BP machine (CVS brand). Sat still for about 2 minutes and then took my BP. The machine also reads the heart and indicates if there are any heart beat/pulse abnormalities. Thank god I have not gotten that alert.

My Primary physician took me off work and told me to rest. I have been off work for about 1 week. I have felt better. So, I don't know why I still get these anxiety episodes. I was also given Escitalopram 10 MG and Alprazolam .25. She also suggested seeking therapy. I have scheduled an appointment already.

She also suggested exercise but I am worried that the exercise will make my heart rate go faster (has expected) and I might get an anxiety attack. I am considered obese. I weight 177 and am 5'1. I would like to exercise but I am afraid of that high heart rate. I know it is mental, but I don't know how to control myself.

I really hate taken any medication. Is there anything I can do not requiring RX?
doctor
Answered by Dr. Arnab Banerjee 18 minutes later
Brief Answer:
It's anxiety kicking in further , however some investigations are needed..

Detailed Answer:
Welcome back to HCM, Dear XXXXXXX

So It means you're really thinking about your heart quite a lot more than the usual..

It's good that your PCP has already prescribed you the ESCTALOPRAM and ALPRAZOLAM , keep taking them .. Don't stop them abruptly without consultation..

Yes according to your body wt and height , you're coming into Class I Obesity group.. But hey it's not obvious, it can certainly be reversible..

No need to worry about that in the first place..

Yes , you're right that any kind of physical vigorous exertion can cause the heart rate to go up further , so better to avoid that in the beginning , but in the mean while you need to go for a Stress Cardiac test to determine if there's any cardiac element involved at all.. If you're cleared from that , you can safely start exercising.. Also please get tested for the Lipid profile as well as Thyroid function test (if not done already)..

Meanwhile please avoid any kind of smoking and / drinking (if at all)..

What kind of work do you do , because if that involves a lot of sitting on the chair , then it needs to be modified accordingly too..

You can certainly control yourself but you need to stop thinking it as 'Mental' in the first place and let it go......

Take deep breath several times and exhale slowly at least double the time you inhaled it.. it'll help..

Medicine alone can't help , it's a process..

Have faith, it's nothing serious..you'll be fine .. it's just a phase, it'll get over soon....

Let me know if I can help you at any point of time..

Kind Regards..
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1323 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Increased heart rate

doctor1 MD

zivox triggered serotonin syndrome I have been taking zivox for at least 2 wks, and now I have at least 3 symptoms of serotonin syndrome as listed...

doctor1 MD

Hi,I am a 20 year old female who had one episode (for the first time) of supraventricular tachycardia. Afterwards, I've been normal. However, I...

doctor1 MD

Hi Doctor! My friend was prescribed Thyronorm 50 mcg for six months. Her TSH level was at 17.84. However, in the fith month, her pulse rate shot up...

doctor1 MD

I had ventricular tachycardia that went undiagnosed for 15 years. They finally caught it on a stress test and did an ablation. Now I am suffering...

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages,...

doctor1 MD

My husband has had these symptoms for over a year: extreme fatigue , dizziness & slight headache. These symptoms have come and go all this time. he...

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3...

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Arnab Banerjee
  • Q - Suggest treatment for flatulence, acidity, lower chest pain and diabetes

  • Q - Suggest treatment for left-sided pain in lower ribs

  • Q - What do my lab test reports indicate?

  • Q - Is mild spinal disc space narrowing a sign of stenosis?

  • Q - Suggest treatment for lumps in groin area

  • Q - What is pulse oximetry?

  • Q - Suggest treatment for varicose veins

  • Q - What are the chances of brain damage for a heart attack patient?

  • Q - Suggest treatment for gall bladder stone

  • Q - Does intake of Etizola Beta help in treating anxiety and panic attacks?

backtotop2